I'm currently taking Wellbutrin XL 300 Mg each day - and have noticed in the past 2-3 years that my sex drive has taken a severe dip. I explained this to my husband, and he said he understood. However, he's been picking fights with me and criticizing me, about stupid things, but it still hurts my feelings. Today we had a fight, and he's been hiding out in our room avoiding me because he was mad at me - when he's the one who was criticizing me! I think he's snapping because we don't have enough sex, but I just can't force myself to do it when I have no desire to. He says I should just try, and maybe I'll feel "into it" once we start... but it doesn't work. I don't know what to do anymore. I feel like I need the medication because it's the first one that I feel like my normal self (just the sex drive issue)... but I don't want my marriage to unravel when it has barely even begun... HELP
My marriage broke mainly due to sexless life. I was almost completely impotent. I grieved the divorce but I will tell you, health is more important than anything else. I would choose health over any wealth or woman or anything else.
But, you should bring your hubby to your psychiatrist and have the doc explain to him. Also a marriage counselor would be a good idea. Your H should understand that your side effects SHOULD eventually go away. Even if they don't, marriage still can be functional.
Your not alone. Many of these drugs decrease your sex drive. It's an awful trade off. I would be perfectly content if I never had sex again. Thank god my husband is a patient man. Yes, I give in once in a while because it's only fair to him. I make the best of it and knowing it doesn't have to happen to often helps. It does help a little once you get started, it's just the desire or wanting to get started that's the hard part. My gyno dr told me about something natural I could take but I don't remember what it was. You could ask and then ask if you could take it with your current med. I don't remember if it was a 1 time (for the occasion) pill or not. Maybe though. I just haven't had the will to look further into it yet. But now you bring this up to mind, I think I will.
Let me just say, even though your husband knows your med effect your libido, maybe just remind him again and that your really sorry and you'll do the best you can. He may be a little more understanding and compassionate. It is not your fault, it is the medicine. I know my husband pretty well after all these years and I can actually tell by his frame of mind, his overall being, when I should do something about it. Believe me, it makes all the difference in the world. He is such a happy camper. Sorry he has to wait so long in between, but it definitely tides him over. Give it a try.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.